MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional during surgery noticed that the lens appeared with poor inferior haptics, which was evident at the time of lens injection.Subsequently the lens was removed during initial procedure and completed with another lens with same power.The patient was in good condition.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in d.9.,h.3., h.6., and h.11 the product was returned for analysis and the reported damage to the iol (intraocular lens) was observed.Iol returned in three pieces adhered to one another positioned incorrectly in the iol case.Solution is dried on the iol.One haptic is broken and adhered to a segment of the iol optic, the other haptic is broken and not returned.The optic is torn/split-cut dividing the iol optic in two pieces adhered to each other.The iol optic is scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint poor inferior haptics (in and out).The iol was returned in three segments, which is consistent with lens having been explanted.The product was subject to handling and the reported damage was highlighted post implantation.The reported complaint is lacking in relevant information such as associated products (cartridge, handpiece, viscoelastic) used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the product contributed to the event.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21863968
Report Number9612169-2025-00629
Device Sequence Number4721202
Product Code HQL
UDI-Device Identifier00380652555869
UDI-Public(01)00380652555869(17)290506(11)240508(10)25845560
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.230
Device Lot Number25845560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale